MAUDE Adverse Event Report: CONMED LARGO CRESCENT HOOK 3MM X 15MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO CRESCENT HOOK 3MM X 15MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C8740
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the devices, c8740, crescent hook 3mm x 15mm and the 97.10015, 3.4mm x 130mm suture hook, straight were being used on (b)(6) 2023 during a bankart repair procedure and ¿it was reported that two hook points of suture hook i were damaged.It is confirmed that it is damaged because it was pulled out by force.¿ there was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed with ¿about a 5 minute delay¿.After further assessment it was discovered that for both devices the tip snapped off and fell into the patient and the fragments were retrieved.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the devices, c8740, crescent hook 3mm x 15mm and the 97.10015, 3.4mm x 130mm suture hook, straight were being used on 20jul23 during a bankart repair procedure and ¿it was reported that two hook points of suture hook i were damaged.It is confirmed that it is damaged because it was pulled out by force.¿ there was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed with ¿about a 5 minute delay¿.After further assessment it was discovered that for both devices the tip snapped off and fell into the patient and the fragments were retrieved.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of the returned used product item c8740 confirms the reported problem and found the suture hook needle broken off at the shaft.Suture hook needle was broken loose at the laser weld.Lot number is unable to be verified, conmed shipping label was not returned.Root cause cannot be determined, however, based upon photos and ifu; a possible cause of this event could be excessive force.Although this is a reusable device, it is not serviceable.Therefore, a service history is not available for review.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not exceed five (5) procedures per limited reuse suture hook.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
CRESCENT HOOK 3MM X 15MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17630360
Report Number1017294-2023-00077
Device Sequence Number15071290
Product Code LXH
UDI-Device Identifier10845854034422
UDI-Public(01)10845854034422(11)210601(10)1170142
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8740
Device Lot Number1170142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
97.10015, 3.4MM X 130MM SUTURE HOOK, STRAIGHT; 97.10015, 3.4MM X 130MM SUTURE HOOK, STRAIGHT
Patient SexUnknown
Patient EthnicityNon Hispanic